Louisiana, 2004

Damaging Wind in Louisiana, July 4, 2004

July 4, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 4, 1:30 PM CST, 5 hours 47 minutes earlier.

Area forecast discussion, Jul 4, 1:30 PM CST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT SUN JUL 4 2004

.DISCUSSION...CONVECTION HAS BEEN FAIRLY SPARSE THUS FAR THIS
AFTERNOON LIKELY DUE TO A CAPPED AIR MASS ALTHOUGH SOME ACTIVITY IS
OCCURRING ACROSS COASTAL AREAS AND WOULDNT BE SURPRISED TO SEE SOME
SHOWERS MORE INLAND BEFORE THE AFTERNOON IS DONE. STILL...CONDITIONS
ARE COMING TOGETHER WITH WHAT SHOULD BE A NICE HOLIDAY NIGHT.
GENERALLY DRY CONDITIONS LOOK TO CONTINUE INTO MONDAY WITH THE
EXCEPTION OF AN ISOLATED SHOWER OR STORM MAINLY FROM RESIDUAL LOW
LEVEL MOISTURE COUPLED WITH AN UNSTABLE ENVIRONMENT...TYPICAL FOR
THIS TIME OF THE YEAR. FORECAST SHOULD THEN TREND MORE TOWARD A
SEASONAL PATTERN AS THE MODELS HAVE BEEN SUGGESTING WITH RETURNING
UPPER LEVEL DISTURBANCES IN THE NORTHERN STREAM PROVIDING ENOUGH
TRAILING ENERGY FOR MAINLY AFTERNOON SCATTERED CONVECTION FROM
TUESDAY THROUGH NEXT WEEKEND. TEMPERATURES THOUGH SHOULDNT DIFFER
MUCH FROM NORMAL VALUES WITH AFTERNOON HIGHS AROUND 70 COUPLED WITH
LOWS IN THE 70S. HOPE EVERYONE HAS A HAPPY AND SAFE FOURTH.
&&

PRELIMINARY POINT NUMBERS...
MCB  74 92 73 91 / 05 20 10 30
BTR  74 92 74 91 / 05 20 10 30
MSY  76 92 76 90 / 10 20 10 30
GPT  75 90 75 90 / 10 20 10 30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

09
Hazardous weather outlook, Jul 4, 9:50 AM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 AM CDT SUN JUL 4 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1050 AM CDT SUN JUL 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON HEAT INDICES COULD REACH 95 TO 100 DEGREES. OTHERWISE
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON AND EVENING
HOURS. SEVERE THUNDERSTORMS THOUGH ARE NOT EXPECTED ALTHOUGH A FEW OF
THE STRONGER STORMS MAY PRODUCE WIND GUSTS OF 30 TO 40 MPH AND BRIEF
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON HEAT INDICES COULD AGAIN REACH 95 TO 100 DEGREES ON MONDAY.
OTHERWISE ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED
ON MONDAY. THUNDERSTORM COVERAGE WILL THEN INCREASE TUESDAY THROUGH
SATURDAY WITH SCATTERED THUNDERSTORMS POSSIBLE EACH DAY. SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...HOWEVER ONE OR TWO
STRONGER STORMS MAY PRODUCE WIND GUSTS OF 30 TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 6:10 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
710 PM CDT SUN JUL 4 2004

LAZ034>039-046>050-MSZ070-071-050115-
ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-PIKE-
POINTE COUPEE-ST HELENA-TANGIPAHOA-WALTHALL-WASHINGTON-
WEST BATON ROUGE-WEST FELICIANA-
710 PM CDT SUN JUL 4 2004

...LINE OF STRONG THUNDERSTORMS ERUPTING ACROSS PORTIONS OF
SOUTHEAST MISSISSIPPI AND SOUTHEAST AND EAST CENTRAL LOUISIANA...

AT 702 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY LINE OF THE NUMEROUS THUNDERSTORMS...SOME
STRONG...HAD RAPIDLY DEVELOPED FROM JUST EAST OF TYLERTOWN...TO JUST
NORTH OF FRANKLINTON...TO AMITE...TO BATON ROUGE.

THE PRIMARY THREATS FROM THERE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...TORRENTIAL RAINFALL AMOUNTS UP TO AROUND TWO INCHES IN
AN HOUR OR LESS...SMALL HAIL...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED. HEAVY RAIN MAY RESULT IN FLOODING OF ROADS.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA...AND CABLE
TELEVISION PROVIDERS FOR LATER STATEMENTS AND POSSIBLE WARNINGS ON
THESE THUNDERSTORMS.

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tangipahoa

When
July 4, 7:17 PM CST
Where
Tangipahoa County, Tickfaw
Measured
50 kt (58 mph) estimated sustained
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
30.567, -90.483

Thunderstorm wind gusts blew down several trees near Tickfaw.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412545.